CSN Login
Members Online: 8

You are here

side effects a year after treatment

timlou
Posts: 60
Joined: Jul 2004

Tim my husband stage 3C with 8/18 positive lymph nodes had the fulfox treatment. it has been 11 months now and his fingers are still tingly and his feet burn and legs are extremely fatigued. Is anyone else having similar symptoms? Onc doesn't seem concerned, even sugggested he see a neurologist for the numbness. Do they ever think theire chemo could be at fault? When he hits one year since chemo what should he be having next test wise? Thanks we would not be getting through this without you guys. Louise

jerseysue's picture
jerseysue
Posts: 626
Joined: Oct 2005

I finished the same treatment in November and I still have the numbness in my fingers and toes. Mostly my arms are very sore somedays it is hard to put my shirt on. When I sit for a bit then go to stand I feel "old" all over. I spoke with my Onc the other day and he said maybe arthritis but I know it's from one of the chemo drugs. I never had anything like this before treatment. He also said that oxiplanti hasn't been around long enough to see what side effects you could have. I told him I could live with all of these side effects as long as I'm alive. Just my two cents. Sue

timlou
Posts: 60
Joined: Jul 2004

I agree with all of you the neuropathy sure beats death. That's where I thought we were heading. I am curious about the organ damage is there research on oxaliplatin and organ damage a new menance to worry about. My daughter who has breast cancer now has to worry about her heart failing as one of the chemos they used has that little side effect. Every day I hear of someone or something else to scare the hell out of me. Thanks for all your responses. Louise

scouty's picture
scouty
Posts: 1976
Joined: Apr 2004

It has been 15 months since my last chemo treatment (8 months of folfox 6 w/ avastin) and the tingle in my hands is almost gone. My feel will probably always tingle and I suspect my feet will always get cold very easily. I keep an eye on my liver and kidneys though. I fear the damage done to them and my heart much more then the other more "obvious" side effects.

Lisa P.

andyc56
Posts: 42
Joined: Oct 2004

Louise, my wife is stage IIIC also (10 of 14 nodes) and finished Folfox in May of 2005. The numbness in her feet is much better; her hands are still troublesome. Her oncologist recommended taking 300 mg alpha lipoic acid 3x daily. Improvement takes time and apparently varies greatly among patients. The numbness is definitely related to the oxaliplatin.

As scouty said, the greater concern is potential long-term damage to organs. My wife says she would be happy to live with the neuropathy, if everything else is fine and she can live a normal life. So far, so good. Good luck!

sam991
Posts: 16
Joined: Nov 2004

Hi,
I'm 9 months after Folfox and still have numbness and tingling, sleep with gloves on. But I have improved from the worst when I could hardly write, button my clothes, zip up my pants or feel the pedals in the car. I think it is just very very slow for nerves to recover from the oxaliplatin damage with some people taking longer than others maybe because of age, oxaliplatin doseage and other factors.
Colin

taraHK
Posts: 1961
Joined: Aug 2003

I'm only 1.5 months since finishing folfox (11 treatments). Troubled by finger and toe neuropathy. Last week my oncologist told me that 3 mos after tx, 40% of pts still had neuropathy, but one year after tx, only 1% did. But, from the comments on this post, it seems the numbers may not be accurate! If I have to live forever with what I have now, that is oK (agree with you, Sue, and your wife, AndyC) -- but I'm hoping it will improve with time. My onc is starting me on a massive dosage of B6 and also some drug that they usually give kids for epilepsy (sorry, I don't have the name to hand....). Curious about what other drugs/treatments others are trying for this (thanks for your info, AndyC). My toes have improved.
Tara

micheleamw
Posts: 62
Joined: Jan 2004

Louise,

My Dad was diagnosed with Stage III colon cancer in January of 04, and did six months of FOLFOX. It is now a year and half since his last treatment, and he still complains with numbness in his feet. Every once in a while, his hands will feel numb, but his feet seem to be an ongoing problem. I am THRILLED to report, other than the lingering effects of the Oxaliplatin he is doing great!

Wishing all a blue sky day~
Michele

rchoag
Posts: 1
Joined: Jan 2006

Hi Louise, I'm Bob and had stage IV colon cancer in 4/05 which spread to liver and 3 of 25 lymph nodes. Had surgery and 6 months chemo(5FU, oxaliplatin,leucovorin,avastin.) Chemo ended 10/05. I still have tingly and numbness in my fingertips and toes. Being I also have diabetes,the diabetic doc says the toes and fingers are diabetes symptoms. My chemo doc says it probably could be side effects from chemo. It was good to see other survivors of cancer have side effects like me. Cancer came to me and has changed my life and life of my family. We try to live everyday to the max. Life is too short. Bob

Subscribe to Comments for "side effects a year after treatment"